Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 6, 2012Hall County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 6, 2012, 12:57 AM EDT for Hall County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2012, 12:57 AM EDT (04:57 UTC)
Expired
Apr 6, 2012, 1:30 AM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Hall County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS82 KFFC 060457
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EDT FRI APR 6 2012

GAZ022-023-034-060530-
1257 AM EDT FRI APR 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FORSYTH...
GWINNETT AND HALL COUNTIES UNTIL 130 AM EDT...

AT 1256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLOWERY BRANCH...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FORSYTH...GWINNETT AND HALL COUNTIES THROUGH 130 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANDLER...CHESTNUT
MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...OAKWOOD...
GAINESVILLE...FLOWERY BRANCH...OSCARVILLE...LAKE LANIER ISLANDS...
REST HAVEN...BUFORD DAM-LAKE LANIER PARKS...HOG MOUNTAIN...SUGAR HILL
AND BUFORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3429 8369 3402 8390 3410 8410 3417 8407
      3436 8393
TIME...MOT...LOC 0457Z 037DEG 8KT 3418 8394

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 5, 9:36 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 5, 9:36 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT THU APR 5 2012

.UPDATE...
UPPER LEVEL LOW CURRENTLY SPINNING OVER NORTH ALABAMA IS STILL ON
TRACK TO MOVE ACROSS THE STATE OVERNIGHT. CURRENT THINKING IS
SHOWERS AND THUNDERSTORMS WILL HOLD TOGETHER... BUT WEAKEN THROUGH
THE EVENING AS INSTABILITIES WEAKEN WITH LOSS OF DAYTIME HEATING.
THEREFORE... EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS TONIGHT...
WITH DIME TO NICKEL SIZE HAIL THE MAIN THREATS AS VERY COLD TEMPS
ALOFT ASSOCIATED WITH THE UPPER LOW MOVE ACROSS THE STATE. SPC HAS
ADJUSTED THE SLIGHT RISK AREA TO ONLY INCLUDE FAR WESTERN PORTIONS
OF THE STATE WHERE POSSIBLY SOME LARGER HAIL MAY BE OBSERVED... BUT
LATEST RADAR TRENDS OVER EASTERN ALABAMA INDICATE THIS THREAT IS
DIMINISHING AS WELL. WILL CONTINUE TO MONITOR THE SITUATION
CLOSELY... AND HOLD ONTO HIGH RAIN CHANCES THROUGH EARLY FRIDAY
MORNING... BUT NO ADDITIONAL WATCHES OR WIDESPREAD SEVERE THREAT IS
EXPECTED AT THIS TIME.
&&

.PREV DISCUSSION... /ISSUED 740 AM EDT THU APR 5 2012/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...

UPPER LEVEL CLOSED LOW JUST WEST OF THE MISSISSIPPI WILL BEGIN
MOVING SOUTHEAST TODAY...CROSSING NORTH GEORGIA TONIGHT AND WINDING
UP VICINITY OF THE SAVANNAH RIVER VALLEY BY FRIDAY MORNING. SHOWERS
AND THUNDERSTORMS SHOULD BEGIN TO DEVELOP LATER THIS MORNING AND
INCREASE OVER THE CWA THIS AFTERNOON. WITH COLD 500MB
TEMPERATURES...STRONG MID LEVEL JET AND DAYTIME HEATING...A FEW OF
THE STORMS COULD BECOME SEVERE AND SPC HAS THE ENTIRE CWA IN A
SLIGHT RISK. HAIL AND DAMAGING WINDS SHOULD BE THE MAIN THREATS.
SHOWERS AND THUNDERSTORMS SHOULD BE DIMINISHING FROM THE WEST
TONIGHT AND BY FRIDAY MORNING MOSTLY EASTERN AREAS SHOULD HAVE ANY
SHOWERS AND THUNDERSTORMS AS THE LOW PUSHES OFF THE GEORGIA COAST.
HAVE GENERALLY FOLLOWED A COMPROMISE OF THE MAV/MET...FAVORING
WARMER NUMBERS FOR TODAY. NORTHWEST FLOW ALOFT AND EASTERLY LOW
LEVEL WINDS SHOULD GIVE FRIDAY AND FRIDAY NIGHT A RETURN TO COOL
TEMPERATURES.

41

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

NORTHWEST FLOW ALOFT DOMINATES THROUGH THE LONG TERM. FRONTAL
PASSAGE ASSOCIATED WITH GREAT LAKES LOW PRESSURE SYSTEM FORECAST BY
GUIDANCE TO OCCUR SUNDAY INTO EARLY MONDAY MORNING. 00Z GFS AND 00Z
ECMWF BOTH HAVE FRONT ENTERING NW GEORGIA BETWEEN 12Z AND 18Z ON
SUNDAY WITH CWA CLEARANCE AROUND 06Z MONDAY. INSTABILITY IS MINIMAL
WITH THIS FRONT...WITH MUCAPE VALUES WELL BELOW 500 J/KG. COOLER AND
DRIER AIR WILL BE ON TAP FOR MONDAY. WILL HAVE TO WATCH FOR 500 MB
SHORTWAVE TROUGHS MOVING THROUGH THE CWA ON TUESDAY WITH THE
NORTHWEST FLOW. PRECIPITATION WILL DEPEND HEAVILY ON TIMING OF 500
MB SHORTWAVE TROUGHS AND AVAILABLE MOISTURE. 00Z ECMWF HINTS AT THE
DEVELOPMENT OF A 500 MB LOW THAT WILL MOVE ACROSS GEORGIA ON
WEDNESDAY...PREVIOUS RUN HAD A SIMILAR 500 MB LOW DEVELOP. 00Z GFS
KEEPS STRAIGHT NORTHWEST FLOW ON WEDNESDAY...WILL NEED TO CONTINUE
WATCHING FOR PRECIPITATION POTENTIAL.

10

PREV DISCUSSION...

&&

.AVIATION...
00Z UPDATE...
MAIN CONCERN IS TIMING OF CONVECTION OVER ALABAMA ASSOCIATED WITH AN
UPPER LOW THAT WILL TRACK ACROSS THE FORECAST AREA OVERNIGHT. TIMING
TOOL SUGGESTS CURRENT ALABAMA CONVECTION WILL ARRIVE IN ATLANTA
METRO AREA AROUND 02-03Z THIS EVENING... AND LIKELY PERSIST FOR A
COUPLE OF HOURS. HAVE SHOWN THIS TIMING IN 00Z TAFS. LOW CLOUDS WILL
WRAP AROUND BACK SIDE OF UPPER LOW AS IT LIFTS TO THE ENE OF
ATLANTA...SO STILL EXPECT AT LEAST MVFR CIGS BY 09-10Z TONIGHT...AND
THESE CIGS WILL LIKELY PERSIST UNTIL 18Z BEFORE LIFTING JUST ABOVE
MVFR LEVELS AND PREVAILING THERE THROUGH 00Z SAT. CURRENT WSW WIND
DIRECTIONS WILL SWING NW TOWARD 04-06Z TONIGHT... THEN NE AROUND
09-10Z. TONIGHT 5-7KT WIND SPEEDS WILL INCREASE BY 15Z TO AROUND
10G17KT...THEN 12G20KT BY 18Z. GUSTS MAY END BY 21-23Z FRI.

//ATL CONFIDENCE...00Z UPDATE
MEDIUM ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  54  66  44 /  70  60  30   5
ATLANTA         78  55  67  50 /  70  60  10   5
BLAIRSVILLE     74  52  64  46 /  70  60  20   5
CARTERSVILLE    79  51  69  43 /  70  60  10   5
COLUMBUS        81  57  73  48 /  70  40  10   5
GAINESVILLE     78  53  65  46 /  70  60  20   5
MACON           82  56  71  42 /  70  60  20   5
ROME            79  52  72  45 /  70  60  10   5
PEACHTREE CITY  78  52  67  42 /  70  50  10   5
VIDALIA         82  61  71  48 /  70  60  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Apr 5, 11:55 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 PM EDT THU APR 5 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 PM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH GEORGIA
TONIGHT.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH GEORGIA
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY
WINDS...SMALL HAIL...LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE
BEST LOCATION FOR THUNDERSTORMS WILL BE GENERALLY NORTH OF A LINE
FROM ROME...TO ALPHARETTA...TO HOMER.

.DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP INTO GEORGIA TONIGHT.
SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS THE STATE EARLIER TODAY
HAVE ALLOWED THE ATMOSPHERE TO STABILIZE WITH CAPE VALUES GENERALLY
BELOW 250 J/KG. HOWEVER...AS THE UPPER LOW MOVES ACROSS THE AREA...
TEMPERATURES ALOFT WILL COOL. THIS WILL SERVE TO DESTABILIZE THE
ATMOSPHERE DESPITE THE LACK OF SURFACE HEATING. THIS INSTABILITY
COMBINED WITH THE MOISTURE ACROSS THE AREA WILL ALLOW FOR SHOWERS
AND ISOLATED THUNDERSTORMS TO CONTINUE ACROSS PORTIONS OF NORTH
GEORGIA. NO SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS FOR FRIDAY ACROSS MAINLY EASTERN
GEORGIA BUT THE THREAT WILL DIMINISH THROUGH THE DAY AS THE LOW
PRESSURE SYSTEM PULLS OUT OF THE AREA. NO HAZARDOUS WEATHER IS
ANTICIPATED SATURDAY THROUGH WEDNESDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.

In the hours before

Special weather statement, Apr 5, 11:00 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 PM EDT THU APR 5 2012

GAZ012-020-060345-
1100 PM EDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN BARTOW AND
GORDON COUNTIES UNTIL 1145 PM EDT...

AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOLSOM...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS BARTOW AND GORDON
COUNTIES THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ADAIRSVILLE...SONORAVILLE...FOLSOM...RANGER...PINE
LOG...FAIRMOUNT AND FUNKHOUSER. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3451 8466 3429 8466 3438 8499 3452 8492
TIME...MOT...LOC 0300Z 287DEG 11KT 3441 8485
Special weather statement, Apr 5, 11:15 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT THU APR 5 2012

GAZ020-060345-
1115 PM EDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN BARTOW COUNTY
UNTIL 1145 PM EDT...

AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CASSVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BARTOW COUNTY THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CASSVILLE...WHITE AND PINE LOG. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3436 8492 3438 8466 3436 8466 3435 8464
      3435 8466 3418 8465 3418 8492
TIME...MOT...LOC 0316Z 268DEG 15KT 3427 8480
Special weather statement, Apr 5, 11:18 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT THU APR 5 2012

GAZ014-015-060345-
1118 PM EDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN LUMPKIN AND
DAWSON COUNTIES UNTIL 1145 PM EDT...

AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SILVER CITY...MOVING NORTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 1145 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SILVER CITY...HOLLIS LATHEM
RESERVOIR...LUMPKIN...AURARIA...DOUGHERTY...DAWSONVILLE AND MCKEE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3444 8395 3442 8398 3441 8397 3439 8398
      3436 8398 3433 8401 3434 8426 3438 8426
      3455 8413
TIME...MOT...LOC 0318Z 217DEG 5KT 3437 8413
Special weather statement, Apr 5, 11:42 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 PM EDT THU APR 5 2012

GAZ014-022-023-025-060430-
1142 PM EDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN DAWSON...
FORSYTH...HALL AND JACKSON COUNTIES UNTIL 1230 AM EDT...

AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LUMPKIN TO PENDERGRASS...MOVING EAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DAWSON...FORSYTH...HALL AND JACKSON COUNTIES THROUGH 1230 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUMPKIN...
CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...OAKWOOD...
OSCARVILLE...CHESTATEE...DOUGHERTY...DAWSONVILLE...WAR HILL PARK...
PENDERGRASS...TALMO...CANDLER...JEFFERSON...GAINESVILLE AND
MURRAYVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3424 8362 3415 8336 3413 8336 3410 8368
      3421 8398 3443 8420 3444 8403 3442 8397
      3445 8393 3446 8383
TIME...MOT...LOC 0343Z 263DEG 12KT 3437 8402 3422 8387
          3415 8367
Special weather statement, Apr 6, 12:31 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 AM EDT FRI APR 6 2012

GAZ014-015-022-023-060500-
1231 AM EDT FRI APR 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN LUMPKIN...
DAWSON...FORSYTH AND HALL COUNTIES UNTIL 100 AM EDT...

AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WAR HILL PARK THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN...DAWSON...FORSYTH AND HALL COUNTIES THROUGH 100 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANDLER...CHESTNUT
MOUNTAIN...AQUALAND PARK...OAKWOOD...GAINESVILLE...FLOWERY BRANCH...
OSCARVILLE...CHESTATEE...LUMPKIN...MURRAYVILLE...AURARIA...WAR HILL
PARK AND DOUGHERTY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3425 8407 3435 8409 3446 8411 3454 8403
      3432 8367 3413 8384
TIME...MOT...LOC 0431Z 154DEG 2KT 3432 8390
Special weather statement, Apr 6, 12:57 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EDT FRI APR 6 2012

GAZ022-023-034-060530-
1257 AM EDT FRI APR 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FORSYTH...
GWINNETT AND HALL COUNTIES UNTIL 130 AM EDT...

AT 1256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLOWERY BRANCH...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FORSYTH...GWINNETT AND HALL COUNTIES THROUGH 130 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANDLER...CHESTNUT
MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...OAKWOOD...
GAINESVILLE...FLOWERY BRANCH...OSCARVILLE...LAKE LANIER ISLANDS...
REST HAVEN...BUFORD DAM-LAKE LANIER PARKS...HOG MOUNTAIN...SUGAR HILL
AND BUFORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3429 8369 3402 8390 3410 8410 3417 8407
      3436 8393
TIME...MOT...LOC 0457Z 037DEG 8KT 3418 8394

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:00 PM EDTSpecial Weather StatementFFCCatoosa45 min
Apr 5, 8:13 PM EDTSpecial Weather StatementFFCWalker47 min
Apr 5, 8:37 PM EDTSpecial Weather StatementFFCWhitfield38 min
Apr 5, 8:54 PM EDTSpecial Weather StatementFFCChattooga51 min
Apr 5, 8:57 PM EDTSpecial Weather StatementFFCMurray48 min
Apr 5, 9:18 PM EDTSpecial Weather StatementFFCWalker, Whitfield42 min
Apr 5, 9:46 PM EDTSpecial Weather StatementFFCFloyd44 min
Apr 5, 9:48 PM EDTSpecial Weather StatementFFCGordon42 min
Apr 5, 10:03 PM EDTSpecial Weather StatementFFCChattooga42 min
Apr 5, 10:05 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd40 min
Apr 5, 10:44 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee31 min
Apr 5, 10:52 PM EDTSpecial Weather StatementFFCTowns23 min
Apr 5, 11:00 PM EDTSpecial Weather StatementFFCGordon45 min
Apr 5, 11:15 PM EDTSpecial Weather StatementFFCBartow30 min
Apr 5, 11:18 PM EDTSpecial Weather StatementFFCDawson27 min
Apr 5, 11:42 PM EDTSpecial Weather StatementFFCHall, Jackson48 min
Apr 6, 12:31 AM EDTSpecial Weather StatementFFCHall29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.